Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 49, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 3, 2009, 11:53 AM EDT for Jefferson County, Washington County, Georgia. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2009, 11:53 AM EDT (15:53 UTC)
- Expired
- Apr 3, 2009, 5:41 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Jefferson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 79 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Williamson Swamp Creek at Davisboro (DAVG1). The gauge peaked at 10.20 ft at Apr 3, 2009, 9:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02201000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 031553 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1153 AM EDT FRI APR 03 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... WILLIAMSON SWAMP CREEK NEAR DAVISBORO AFFECTING JEFFERSON AND WASHINGTON COUNTIES TURKEY CREEK NEAR BYROMVILLE AFFECTING DOOLY COUNTY TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE AFFECTING PULASKI COUNTY .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC235-040553- /O.NEW.KFFC.FL.W.0048.090403T1553Z-000000T0000Z/ /TSCG1.1.ER.090403T1148Z.090403T1445Z.000000T0000Z.NO/ 1153 AM EDT FRI APR 03 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE TUCSAWHATCHEE CREEK NEAR HAWKINSVILLE * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 10 AM FRIDAY THE STAGE WAS 11.8 FEET...AND RISING. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING WILL CONTINUE. $$ GAC163-303-040552- /O.NEW.KFFC.FL.W.0049.090403T1553Z-000000T0000Z/ /DAVG1.1.ER.090403T0800Z.090403T1330Z.000000T0000Z.UU/ 1153 AM EDT FRI APR 03 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE WILLIAMSON SWAMP CREEK NEAR DAVISBORO * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 9 AM FRIDAY THE STAGE WAS 10.2 FEET...AND SLOWLY RISING. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING WILL CONTINUE. $$ GAC093-040552- /O.NEW.KFFC.FL.W.0050.090403T1553Z-000000T0000Z/ /BVLG1.1.ER.090403T0856Z.090403T1415Z.000000T0000Z.NO/ 1153 AM EDT FRI APR 03 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE TURKEY CREEK NEAR BYROMVILLE * FROM THIS MORNING UNTIL FURTHER NOTICE. * AT 11 AM FRIDAY THE STAGE WAS 10.4 FEET...AND SLOWLY RISING. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING WILL CONTINUE. $$
1 follow-up statement
000 WGUS82 KFFC 032141 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 541 PM EDT FRI APR 03 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... WILLIAMSON SWAMP CREEK NEAR DAVISBORO AFFECTING JEFFERSON AND WASHINGTON COUNTIES && GAC163-303-032211- /O.CAN.KFFC.FL.W.0049.000000T0000Z-090403T2141Z/ /DAVG1.1.ER.090403T0800Z.090403T1330Z.090403T1930Z.UU/ 541 PM EDT FRI APR 03 2009 THE FLOOD WARNING IS CANCELLED FOR THE WILLIAMSON SWAMP CREEK NEAR DAVISBORO. * AT 5 PM FRIDAY THE STAGE WAS 9.8 FEET...AND FALLING. * FLOOD STAGE IS 10.0 FEET. * THE CREEK IS EXPECTED TO REMAIN BELOW FLOOD STAGE PENDING ADDITIONAL HEAVY RAINFALL...WHICH IS NOT EXPECTED DURING THE NEXT TWO DAYS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 3, 5:17 AM EDT, 6 hours 36 minutes earlier.
Area forecast discussion, Apr 3, 5:17 AM EDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EDT FRI APR 3 2009 .SHORT TERM /TODAY THROUGH SATURDAY/... COLD FRONT AND UPPER SYSTEM EXIT AREA THIS MORNING TAKING REMAINING SHOWERS WITH IT. DRY FORECAST IN STORE THROUGH SATURDAY AS WEAK HIGH PRESSURE MOVES ACROSS. HOWEVER MOISTURE WILL BE ON THE INCREASE SATURDAY NIGHT. SURFACE GRADIENT BEHIND FRONT WILL CAUSE WINDS TO KICK UP FOR A PERIOD TODAY...SO HAVE INCREASED THE WIND ADVISORY AREA TO COVER ALL OF N GA AND MOST OF CENTRAL. HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL TODAY AND SLIGHTLY ABOVE NORMAL SATURDAY. LOW TEMPERATURES NEAR NORMAL TONIGHT AND SLIGHTLY ABOVE NORMAL SATURDAY NIGHT. OVERALL CONFIDENCE IS HIGH. .LONG TERM /SUNDAY THROUGH THURSDAY/... NEXT FRONT FORECAST TO MOVE ACROSS AREA SUNDAY NIGHT WITH INCREASING CHANCES FOR SHOWERS AND STORMS SUNDAY AFTERNOON AND NIGHT AHEAD OF FRONT. CENTRAL GA WILL NEED TO BE WATCHED FOR STRONG/SEVERE STORMS AS THE GFS PRODUCES SBCAPE IN THE 1500-2000 RANGE. STRONG WINDS FORECAST BEHIND THIS FRONT MONDAY WITH A COLD AIRMASS MOVING OVER THE AREA MONDAY NIGHT WITH FORECAST LOWS IN THE 20S OVER MUCH OF N GA TUESDAY MORNING AND WEDNESDAY MORNING...WITH SMALL CHANCES FOR LIGHT SNOW SHOWERS OVER FAR N GA. NEXT SYSTEM AFFECTS AREA THURSDAY WITH INCREASING CHANCES FOR SHOWERS. && .AVIATION... MAIN CONCERN ARE THE MVFR CIGS CURRENTLY SPREADING ACROSS THE ATL AREA. THESE CLOUDS WILL CONTINUE INTO THE REST OF THE FORECAST AREA THROUGH 12Z. ALL MODELS HAVE THESE CLOUDS DISSIPATING BETWEEN 15Z AND 18Z WITH SOME LINGERING MOISTURE AT H8. CIGS UPSTREAM IN NORTHWEST GA AND ALABAMA ARE RUNNING AROUND 1500 FT AND EXPECT THESE CIGS THROUGH AT LEAST 15Z AND THEN GOING VFR BY 18Z. SKIES WILL REMAIN CLEAR FOR THE REST OF THE TAF. WINDS WILL BE GUSTY THROUGH MID AFTERNOON...THEN AS THE GRADIENT WEAKENS WINDS WILL DIMINISH IN THE LATE AFTERNOON...AND GOING NEAR CALM AFTER 06Z SAT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 44 75 50 72 / 5 0 0 10 50 ATLANTA 65 47 72 55 72 / 5 0 0 20 60 BLAIRSVILLE 61 42 69 44 72 / 20 0 0 10 50 CARTERSVILLE 65 40 74 47 72 / 10 0 0 10 60 COLUMBUS 71 49 76 54 75 / 5 0 0 10 70 GAINESVILLE 64 44 73 53 72 / 20 0 0 10 60 MACON 73 45 76 48 75 / 5 0 0 10 70 ROME 68 43 75 45 73 / 10 0 0 10 60 PEACHTREE CITY 67 39 75 48 73 / 5 0 0 10 60 VIDALIA 75 46 77 52 79 / 5 0 0 10 70 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MADISON...MERIWETHER...MONROE...MORGAN... MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE... SOUTH FULTON...SPALDING...TALBOT...TALIAFERRO...TAYLOR...TOWNS... TREUTLEN...TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON... WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON. && BDL
Hazardous weather outlook, Apr 3, 11:10 AM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1110 AM EDT FRI APR 3 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1110 AM EDT FRI APR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WINDS EXPECTED THROUGH THIS AFTERNOON. .SYNOPSIS... STRONG HIGH PRESSURE WILL CONTINUE TO BUILD INTO NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. FOR MORE INFORMATION ON THE GUSTY WINDS...SEE THE LATEST WIND ADVISORY STATEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. STRONG GUSTY NORTHWEST WINDS ARE LIKELY MONDAY AND TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Apr 3, 6:55 AM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 AM EDT FRI APR 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG ROME 34.26N 85.19W
04/03/2009 FLOYD GA EMERGENCY MNGR
TREES DOWN ON HOMES AT FERNWOOD DRIVE...SHORELINE
DRIVE...BROOKWOOD AVENUE...EAST FOURTH STREET...AND EAST
GLOVER...ALL SUSTAINING MODERATE DAMAGE. TREES ALSO DOWN
ON HOMES AT FLANNERY STREET AND ANOTHER AT EAST FOURTH
STREET...CAUSING MAJOR DAMAGE. TOTAL OF SEVEN TREES DOWN.
&&
GRIFFITHLocal storm report, Apr 3, 6:57 AM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 AM EDT FRI APR 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG CAVE SPRING 34.11N 85.33W
04/03/2009 FLOYD GA EMERGENCY MNGR
NUMEROUS TREES DOWN AND DAMAGING 6 HOMES
1220 AM TSTM WND DMG SHANNON 34.34N 85.09W
04/03/2009 FLOYD GA PUBLIC
A COUPLE OF TREES BLOWN DOWN
1225 AM TSTM WND DMG ROME 34.26N 85.19W
04/03/2009 FLOYD GA EMERGENCY MNGR
TREES DOWN ON HOMES AT FERNWOOD DRIVE...SHORELINE
DRIVE...BROOKWOOD AVENUE...EAST FOURTH STREET...AND EAST
GLOVER...ALL SUSTAINING MODERATE DAMAGE. TREES ALSO DOWN
ON HOMES AT FLANNERY STREET AND ANOTHER AT EAST FOURTH
STREET...CAUSING MAJOR DAMAGE. TOTAL OF SEVEN TREES DOWN.
1239 AM NON-TSTM WND DMG CALHOUN 34.49N 84.94W
04/03/2009 GORDON GA EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWNED AND HAY BARN
DESTROYED AND SCATTERED OVER FIELD
1245 AM NON-TSTM WND DMG ROCKMART 34.01N 85.05W
04/03/2009 POLK GA PUBLIC
PART OF SIDING AND ROOF DAMAGED ON APARTMENT BLDG.
&&
GRIFFITHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:19 PM EDT | Areal Flood Warning | FFC | Johnson | 12 hr |
| Apr 2, 11:58 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Haralson, Polk | 54 min |
| Apr 3, 12:49 AM EDT | Severe Thunderstorm Warning | FFC | Carroll | 26 min |
| Apr 3, 12:55 AM EDT | Severe Thunderstorm Warning | FFC | Heard | 50 min |
| Apr 3, 12:59 AM EDT | Areal Flood Warning | FFC | Jefferson, Washington | 12 hr |
| Apr 3, 1:39 AM EDT | River Flood Warning | FFC | Washington, Wilkinson | 28 hr |
| Apr 3, 2:03 AM EDT | Areal Flood Warning | FFC | Taliaferro, Warren, Wilkes | 11 hr |
| Apr 3, 11:53 AM EDT | River Flood Warning | FFC | Pulaski | 30 hr |
| Apr 3, 11:53 AM EDT | River Flood Warning | FFC | Dooly | 9 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.